I had botched silicone injections in my face some time ago. I learned my lesson, but I am now curious if I can use other fillers. Is it OK to inject another filler into where the silicone was placed?
Dermal Fillers After Facial Silicone Injections
Doctor Answers 5
Dermal fillers after silicone injections
Liquid silicone is unsafe, please do not use it ever. The autoimmune response could be triggered by this substance, if you look around on the Internet, you will find patients that have a lot of problems with this product. The use for lips and other areas is off label.
The biopolymer or liquid silicone has to be removed first, it is obligatory to solve the inflammatory problem. So after a reasonable time, between six to eight months, you can use hyaluronic acid from a trusted brand, like Juvederm.
Please remember to be aware, do not let any permanenrt filler to be injected into your face, breast, buttocks, calfs, genitalia, etc. The safest way to increase buttocks is through your own fat injections or through silicone implants.
I hope the information was usefull, have a nice day! Dr Carlos Rios.
Silicone Facial Fillers: Using hyaluronic acid type fillers in the same area
Histologically, under the microscope, patients with silicone facial fillers have a chronic inflammatory response around the injectate. Using other fillers alongside the silicone may predispose the new fillers to behave in an unpredictable fashion, including an enhanced fibrotic/scar response with an increase in nodule formation; or an enhanced absorptive response with clearance of the hyaluronic acid filler at a faster rate than normal.
Patients who have had silicone injections often suffer from chronic inflammation. This inflammation results in chronic swelling and edema in the areas that received the silicone injection and adjacent areas where the silicone injections traveled.
It is generally fine to inject hyaluronic acid fillers to fill in adjacent areas. However, the chapter is yet to be written on what the long term implications of silicone injections are. We have noticed for example, that silicone injection patients tend to swell much more with treatments, including filler injections or laser treatments. I would speculate that because of the chronic inflammatory reaction caused by silicone (which is even visible under a microscope as birefringent crystals and chronic inflammation) predisposes patients to have more swelling than normal. Also the liquid silicone acts as a heat sink, so laser and even PhotoFacial treatments may be more dangerous in patients with silicone injections.
For patients who are contemplating silicone injections, these observations should cause caution before proceeding. In patients who have had silicone injections, they may be more susceptible to swelling.
You might also like...
Problems with silicone injections
I have successfully treated patients with silicone injections done in other countries with removal of silicone and fat transfer or with either fat transfer or fillers alone.
There are things to consider.
Remember that while your silicone injections were permanent dermal fillers (other than fat transfers) are not considered a permanent solution and you may need repeat injections every so often.
Also - anytime you have foreign material in your body, it can be prone to infection. You are at increased risks from dermal injections because you have silicone. Make sure you discuss this possible complication completely with your treating physician. I strongly recommend you seek a board certified plastic surgeon or dermatologist.
I hope this helps.
Steven Williams, MD
Should be OK
Silicone is not a product that is endorsed by the ASPS because of problems with the product in the past. Supposedly the newer material is safer but I have not seen any recent studies. In terms of other fillers, it should not be a problem to inject other fillers to improve contour deformities.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.